Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 62, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 27, 2004, 4:06 PM EDT for Volusia County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2004, 4:06 PM EDT (20:06 UTC)
- Expired
- Jun 27, 2004, 5:00 PM EDT
- In force
- 54 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 95 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 421 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
971 WUUS52 KMLB 272006 SVRMLB FLC127-272100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 405 PM EDT SUN JUN 27 2004 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VOLUSIA COUNTY IN EAST CENTRAL FLORIDA * UNTIL 500 PM EDT * AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM BETWEEN MAYTOWN AND FARMTON. THE STORM WAS MOVING NORTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR LAKE ASHBY AT AT 500 PM EDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. IF THE STORM APPROACHES YOU...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. LAT...LON 2872 8108 2879 8090 2914 8101 2904 8129 $$ CRISTALDI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:40 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 27, 2:40 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 240 PM EDT SUN JUN 27 2004 .DISCUSSION... EARLIER ONSET TO SEA BREEZE CONVECTION IS EVIDENCE THAT THERE IS NO LONGER ANY SUPPRESSION BEING EXERTED BY THE TUTT LOW TO OUR EAST. BREVARD MCO STORMS HAVE KICKED AN OUTFLOW INTO THE INTERIOR WHICH WILL ACT AS A FOCUS FOR DIURNAL STORMS. ALSO...VERY ACTIVE BDRY EXTENDS ACROSS OSCEOLA/POLK/HARDEE COS. APPEARS TO HAVE GENERATED FROM DIFFERENTIAL HEATING - EITHER FROM EARLIER MID LEVEL CLOUD DECK... OR FROM BEING ALONG THE EDGE OF THE LAKE OKEE SHADOW. IN ANY EVENT ...ANTICIPATE CONVECTION TO BE ACTIVE ALONG THESE LOCAL MESO BDRYS WITH HIGHEST COVERAGE ALONG AND NORTH/WEST OF THE I-4 CORRIDOR. WITH VERY LITTLE WESTERLY COMPONENT INDICATED BY PROFILERS/15Z XMR RAOB DATA...STORMS WILL HAVE A BIT MORE TROUBLE MAKING IT BACK INTO THE COASTAL COUNTIES...PERHAPS VOLUSIA...BUT THAT WOULD BE ABOUT ALL. HAVE INDICATED HIGHEST EVENING POPS ACROSS THE INTR...WITH COASTAL POPS LIMITED TO NRN BREVARD (20) AND VOLUSIA (30). CU STREAMERS COMING OFF THE BANKS NORTH OF ANDROS WNW INTO POMPANO AREA WHILE STUFF OFF OF GRAND BAHAMA SEEMS TO HAVE LITTLE SHOREWARD COMPONENT NORTH OF FORT PIERCE INLET. HAVE OPTED TO KEEP A SILENT 10 FOR NOCTURNAL COASTAL SHRA GIVEN DEARTH OF UPSTREAM ACTIVITY ATTM. EVENING SHIFT CAN NUDGE UP TO 20 IF NEED BE. MON/TUE...12Z ETA/GFS RUNS MOVE THE LOW LVL RIDGE AXIS NORTHWARD TWD THE CAPE ON MONDAY. PLENTIFUL LOW LVL MOISTURE WITH PWATS AROUND 1.9-2.0 INCHES ACROSS NRN ZONES TO 1.7 INCHES FAR SE ZONES. SHOULD SEE EAST COAST SEA BRZ MOVE INLAND THROUGH THE TREASURE COAST WITH BEST LATE AFTN BOUNDARY INTERACTIONS ACROSS LAKE COUNTY AND THE I-4 CORRIDOR WHERE THE HIGHEST COVERAGE OF STORMS SHOULD CONCENTRATE. WILL KEEP EVENING POPS MAINLY NORTH OF A LAKE KISSIMMEE TO MLB LINE. ENOUGH SW STEERING FLOW TO ALLOW STORMS TO TRACK TRACK BACK TWD THE VOLUSIA/NRN BREVARD COAST MONDAY EVENING. FOR TUE...RIDGE AXIS REMAINS NEAR THE CAPE WITH THE HIGHEST COVERAGE OF LATE AFTN STORMS AGAIN ACROSS LAKE AND ADJOINING NRN INTERIOR COUNTIES. LOOKS LIKE MID LVL SW FLOW WILL BE WEAKER NORTH OF THE CAPE BUT STILL ENOUGH TO ALLOW SOME STORMS TO DRIFT BACK TWD THE EAST COAST NORTH OF THE CAPE DURING THE EVENING HOURS. WED...LOW LVL RIDGE WILL LIFT NORTHWARD TWD THE NRN PENINSULA WITH FORECAST AREA UNDER THE INFLUENCE OF A SLIGHTLY DRIER AIRMASS (PWATS 1.5-1.6 INCHES ACROSS THE CENTRAL PENINSULA). HAVE LOWEST POPS ACROSS CENTRAL/NRN COASTAL AREAS WHERE SEA BRZ SHOULD MOVE INLAND. KEPT 40 PCT FOR INTERIOR...AND S CSTL WHICH WILL COME UNDER THE INFLUENCE OF APPROACHING EASTERLY WAVE BY EARLY EVENING. WED NGT/THU...06Z/12Z GFS RUNS SHOW EASTERLY WAVE MOVING ACROSS S FL. PWATS PROGD TO INCREASE TO AROUND 2 INCHES ACROSS SRN SECTIONS BY THU MORNING. WILL BRING SCATTERED POPS TO SRN COASTAL SECTIONS WITH SHOWERS AND ISOLATED TSTMS EXPECTED TO MOVE ONSHORE ACROSS THE TREASURE COAST. LOW LVL SE FLOW WILL FAVOR SRN AND INTERIOR SECTIONS WITH SCATTERED SHOWERS AND TSTMS ON THU. WILL KEEP POPS IN THE HIGH SCATTERED RANGE AROUND 50 PCT THERE. FRI/SAT...DRIER AIR EXPECTED ON FRI WITH PWATS PROGD TO DROP TO AROUND 1.5-1.7 AND E/SE FLOW FAVORING INTERIOR SECTIONS AND THE WEST SIDE OF THE PENINSULA FOR AFTN COVERAGE. COVERAGE WILL BE LOWER THAN THU AS DRYING TAKES HOLD EAST OF THE WAVE. ON SAT...1000-500 MEAN RH PROGD AROUND 50 PCT WITH DEEP ESE/SE FLOW FROM SFC TO H5 WILL SPELL ANOTHER DAY WITH FAIRLY LOW COVERAGE WILL GO WITH ISOLD POPS ALONG ACROSS THE COASTAL COUNTIES AND LOW SCT FOR THE INTERIOR. SUN...LOW TO MID LVL FLOW BEGINS TO VEER A BIT TO SE/SSE WITH ATLC RIDGE STILL ACROSS THE AREA. MOISTURE STILL LOOKS TO REMAIN BELOW NORMAL. WILL KEEP POPS ON THE LOW SCT RANGE. && .MARINE...STILL A THREAT FOR TSTMS TO AFFECT THE NEARSHORE ATLC WATERS MON/TUE EVENINGS ESPEC FOR THE VOLUSIA COUNTY COAST. WITH RIDGE AXIS NEARBY...WINDS WILL BE S/SE AT 10-15 KNOTS OR LESS. WITH APPROACHING EASTERLY WAVE WED NGT/THU BROUGHT WINDS UP TO A SOLID 15 KNOTS ACROSS THE SRN LEG FOR A TIME BUT SHOULD REMAIN BELOW SCEC CRITERIA. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 91 73 89 / 30 40 30 50 MCO 72 93 73 92 / 40 50 30 50 MLB 75 89 74 89 / 10 30 20 30 VRB 76 90 74 89 / 10 30 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...CRISTALDI LONG TERM...VOLKMER
Hazardous weather outlook, Jun 27, 5:45 AM EDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 545 AM EDT SUN JUN 27 2004 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 272100- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 545 AM EDT SUN JUN 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORM IMPACT... HIGH MOISTURE CONTENT AND DAY TIME HEATING DESTABILIZING THE ATMOSPHERE WILL COMBINE WITH EAST AND WEST COAST SEA BREEZE COLLISIONS...AND OUTFLOW BOUNDARY INTERACTIONS...TO SET THE STAGE FOR MORE LIGHTNING STORMS THIS AFTERNOON AND EVENING. THE EAST COAST SEA BREEZE WILL FORM FIRST ALONG THE COAST FROM SOUTH BREVARD COUNTY TO JUPITER INLET. AS THE SEA BREEZE PUSHES INLAND IT WILL TRIGGER STORMS AND SHOWERS ALONG THE LEADING EDGE AS IT MOVES OVER THE INLAND PORTIONS OF THE COASTAL COUNTIES FROM SOUTH BREVARD TO MARTIN. LATE AFTERNOON AND EARLY EVENING COLLISIONS OF THE EAST AND WEST COAST SEA BREEZES OVER THE INTERIOR WILL PRODUCE LIGHTNING STORMS FROM ORLANDO TO CAPE CANAVERAL NORTH. STORM COVERAGE AND INTENSITY WILL INCREASE AS STORMS AND BOUNDARIES BEGIN TO INTERACT...ESPECIALLY IN VICINITY OF THE INTERSTATE FOUR CORRIDOR FROM THE KISSIMMEE ATTRACTIONS TO ORLANDO...SANFORD AND DAYTONA...EASTWARD ACROSS VOLUSIA AND NORTHERN BREVARD COUNTIES. CONDITIONS IN THE MIDDLE AND UPPER LEVELS OF THE ATMOSPHERE ARE FAVORABLE FOR A FEW STORMS TO BECOME SEVERE AND PRODUCE DAMAGING WIND GUSTS ABOVE 55 MPH AND COIN SIZED HAIL. THE RISK FOR EXCESSIVE CLOUD TO GROUND LIGHTNING WILL BE HIGH IN THIS SAME AREA. ...FLOOD IMPACT... HIGH MOISTURE CONTENT AND SLOW STORM MOVEMENT WILL ALLOW SOME STORMS TO PRODUCE 2 TO 4 INCHES...WITH LOCALLY HIGHER AMOUNTS...OF RAIN IN A SHORT PERIOD OF TIME. SUCH RAPID WATER ACCUMULATION CAN LEAD TO TEMPORARY FLOODING OF URBAN CENTERS...LOWLANDS...POORLY DRAINED AREAS AND LOCATIONS OVER THE INTERIOR THAT RECEIVED HIGH RAINFALL AMOUNTS SATURDAY. ...MARINE THUNDERSTORM GUST IMPACT... STEERING WINDS SUGGEST THAT SCATTERED LIGHTNING STORMS WILL MOVE OFF THE MAINLAND...CROSS THE INTRACOASTAL WATERWAYS AND BARRIER ISLANDS NORTH OF CAPE CANAVERAL...AND REACH THE NEAR SHORE WATERS DURING THE EVENING. STRONG GUSTS ABOVE 35 KNOTS...FREQUENT LIGHTNING AND VISIBILITY NEAR ZERO IN HEAVY RAIN WILL ACCOMPANY THE STRONGEST STORMS. ...WATERSPOUT IMPACT... A LIGHT WIND VERTICAL PROFILE...HIGH MOISTURE CONTENT IN THE LOWER LEVELS OF THE ATMOSPHERE AND DEVELOPING CUMULUS CLOUDS WILL PRODUCE A VERY LOW THREAT OF WATERSPOUTS THIS MORNING OVER THE NEAR SHORE WATERS BETWEEN VERO BEACH AND JUPITER INLET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED LIGHTNING STORMS ARE EXPECTED EACH DAY. CLOUD TO GROUND LIGHTNING STRIKES...ESPECIALLY OVER THE INTERIOR...WILL BE THE MAIN WEATHER HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. WIMMER
In the hours before
Special weather statement, Jun 27, 1:28 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 128 PM EDT SUN JUN 27 2004 FLZ047-147-271815- NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY- 128 PM EDT SUN JUN 27 2004 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL IN BREVARD COUNTY... AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL FROM PORT SAINT JOHN TO 6 MILES SOUTHWEST OF WEST MELBOURNE...MOVING NORTH AT 5 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS AND SMALL HAIL INCLUDE VIERA. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. CRISTALDI
Special weather statement, Jun 27, 3:25 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 325 PM EDT SUN JUN 27 2004 FLZ141-272015- COASTAL VOLUSIA COUNTY- 325 PM EDT SUN JUN 27 2004 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL IN RURAL SOUTHERN VOLUSIA COUNTY... AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 8 MILES SOUTH OF MAYTOWN...MOVING NORTH AT 5 MPH. PERSONS DRIVING ALONG STATE ROAD 46 BETWEEN MIMS AND LAKE HARNEY SHOULD BE ON THE LOOKOUT FOR THIS STORM. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 10:15 PM EDT | Special Marine Warning | MLB | 60 min | |
| Jun 27, 3:08 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 67 min |
| Jun 27, 4:17 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 58 min |
| Jun 27, 5:44 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 46 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.